MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH
Model Number MC101243
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When catheter is run in the normal direction arterial to venous, at that start of dialysis saline is aspirated from the arterial line that is only slightly blood tinged.It appears as if there is a communication between the arterial and venous lumens.The catheter seems to work when run in reverse, though with significant recirculation.
 
Additional Manufacturer Narrative
Received one 12.5f x 24cm silicone double lumen catheter is two pieces.The lumen is cut 1.2cm distal to the hub.The internal section of the lumen includes the cuff which has evidence of tissue ingrowth.No abnormalities or defects are visually evident on any part of the device.Both the arterial and venous sides aspirated and flushed without resistance.There is no evidence of a cross lumen leak.The reported failure could not be replicated.No device failure was found.We are unable to determine the cause or factors that may have contributed to this event.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9996461
Report Number2518902-2020-00021
Device Sequence Number19751919
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMMBH030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/30/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight49